A 68 year old man presented with a systemic necrotizing vasculitis and elevated levels of anti-neutrophil cytoplasmic antibody (ANCA) which responded to treatment with steroids and cyclophosphamide, with a decrease in the titre of ANCA until its disappearance. Four months later he presented with weakness, loss of weight, aphonia and dysphagia. A computerized tomography scan showed a solid mass in the anterior mediastinum, and histological studies revealed an undifferentiated adenocarcinoma. Vasculitis improved although the malignancy progressed and ANCA was persistently negative. Our case demonstrates an association between ANCA and paraneoplastic vasculitis.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.